Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 125, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 22, 2015, 1:33 PM CDT for Shelby County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2015, 1:33 PM CDT (18:33 UTC)
- Expired
- Jul 22, 2015, 2:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Shelby County, AL
The radar
The Birmingham radar (KBMX), 14 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 12:37 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 22, 12:37 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1237 PM CDT WED JUL 22 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... THE MAIN IMPACTS TO THE AREA THIS AFTERNOON WILL BE THE NUMEROUS OUTFLOWS THAT ARE ACROSS THE AREA OR JUST TO THE NORTH. THE LARGEST OUTFLOW CURRENTLY LIES RIGHT ALONG THE I-20 CORRIDOR AND SHOULD BE THE MAIN AREA OF DEVELOPMENT THIS AFTERNOON AS TEMPERATURES ARE WELL INTO THE UPPER 80S IN THIS AREA. SEVERAL OTHER OUTFLOWS ARE MOVING INTO NORTHERN ALABAMA AND WILL TRIGGER SHOWERS/STORMS IN THE NORTHWEST AS WELL. RAISED POPS IN THESE TWO AREAS TO ACCOUNT FOR THE ADDED FOCUS THROUGH THIS EVENING. ANOTHER SHORTWAVE WILL LIKELY SLIDE THROUGH TONIGHT ACROSS THE NORTHERN PORTIONS OF THE AREA. HARD TO TELL EXACTLY HOW MUCH COVERAGE THERE WILL BE AS IT REALLY WILL DEPEND ON THE OVERALL COVERAGE FROM THIS AFTERNOON AND INSTABILITY AVAILABLE TO TAP INTO OVERNIGHT. 16 && .AVIATION... 18Z TAF DISCUSSION. PREDOMINATE VFR CONDITIONS FOR THE NEXT 24 HOURS...WITH SCATTERED TO NUMEROUS SHOWERS/STORMS FOR THE NEXT 6 TO 10 HOURS. TYPICAL SUMMERTIME CONVECTION GOING UP THIS AFTERNOON. COMBINED WITH OUTFLOW BOUNDARIES FROM EARLIER...LOOK FOR MORE INT THE WAY OF CONVECTION. TRIED TO TIME OUT THE BEST TIMEFRAME THIS AFTERNOON FOR TEMPO CONDITIONS AT EACH SITES BASED ON CURRENT RADAR AND HRRR. NORTH AND WEST EARLIEST AND SOUTH AND EAST LATEST. ISOLATED TO SCATTERED THUNDERSTORMS MAY REMAIN POSSIBLE OVERNIGHT AS WELL...BUT ONLY HAD ENOUGH CONFIDENCE TO INCLUDE UP TO 6Z. MORE SHOWERS AND STORMS AFTER 15Z ON THURSDAY. 16 && .FIRE WEATHER... CONTINUED HOT AND HUMID TODAY WITH SCATTERED THUNDERSTORMS. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS. BETTER RAIN CHANCES ARE EXPECTED THROUGH FRIDAY WITH SLIGHTLY COOLER TEMPERATURES AND HEAT INDICES. && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR- BULLOCK-DALLAS-ELMORE-GREENE-HALE-LOWNDES-MACON-MARENGO- MONTGOMERY-PERRY-PIKE-RUSSELL-SUMTER. &&
Hazardous weather outlook, Jul 22, 5:29 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 529 AM CDT WED JUL 22 2015 ALZ011>015-017>050-231330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 529 AM CDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS ALL OF CENTRAL ALABAMA. DAMAGING STRAIGHT LINE WINDS UP TO 60MPH WILL BE POSSIBLE WITH ANY STRONGER STORM THAT DEVELOPS. DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE A PRIMARY THREAT. CONTINUED HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL ALLOW HEAT INDICES TO REACH NEAR OR ABOVE 105 DEGREES ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE BOTH ON THURSDAY AND FRIDAY ACROSS ALL OF CENTRAL ALABAMA. DAMAGING STRAIGHT LINE WINDS UP TO 60MPH WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 1:15 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT WED JUL 22 2015
ALZ024-025-221900-
JEFFERSON AL-SHELBY AL-
115 PM CDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON AND
SOUTHWESTERN SHELBY COUNTIES UNTIL 200 PM CDT...
AT 115 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BESSEMER...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...
BESSEMER...HOMEWOOD...PELHAM...HELENA...HUEYTOWN...CALERA...
FAIRFIELD...CHELSEA...MONTEVALLO...PLEASANT GROVE...MIDFIELD...
BRIGHTON...INDIAN SPRINGS VILLAGE...LIPSCOMB...SPLASH ADVENTURE AND
ROSS BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3335 8655 3309 8675 3324 8703 3325 8703
3325 8705 3326 8707 3328 8707 3328 8709
3329 8709 3329 8712 3349 8696
TIME...MOT...LOC 1815Z 296DEG 16KT 3336 8694
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:09 PM CDT | Special Weather Statement | BMX | Randolph | 66 min |
| Jul 21, 7:33 PM CDT | Special Weather Statement | BMX | Elmore | 27 min |
| Jul 21, 9:56 PM CDT | Special Weather Statement | BMX | Montgomery | 49 min |
| Jul 21, 10:07 PM CDT | Special Weather Statement | BMX | Lowndes | 38 min |
| Jul 22, 1:15 PM CDT | Special Weather Statement | BMX | Shelby | 45 min |
| Jul 22, 1:55 PM CDT | Special Weather Statement | BMX | Pike | 50 min |
| Jul 22, 2:04 PM CDT | Special Weather Statement | BMX | Dale | 26 min |
| Jul 22, 2:07 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 38 min |
| Jul 22, 2:11 PM CDT | Special Weather Statement | BMX | Marengo | 49 min |
| Jul 22, 2:27 PM CDT | Special Weather Statement | BMX | Coosa | 48 min |
| Jul 22, 2:33 PM CDT | Special Weather Statement | BMX | Talladega | 42 min |
| Jul 22, 2:40 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Talladega | 35 min |
| Jul 22, 2:46 PM CDT | Special Weather Statement | BMX | Barbour | 59 min |
| Jul 22, 2:47 PM CDT | Special Weather Statement | BMX | Lamar | 58 min |
| Jul 22, 2:50 PM CDT | Special Weather Statement | BMX | Bibb | 40 min |
| Jul 22, 2:52 PM CDT | Special Weather Statement | BMX | Macon | 38 min |
| Jul 22, 3:01 PM CDT | Special Weather Statement | BMX | Clay | 44 min |
| Jul 22, 3:01 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 29 min |
| Jul 22, 3:06 PM CDT | Special Weather Statement | BMX | Greene | 39 min |
| Jul 22, 3:19 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 41 min |
| Jul 22, 3:21 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 24 min |
| Jul 22, 3:27 PM CDT | Special Weather Statement | BMX | Tallapoosa | 48 min |
| Jul 22, 3:36 PM CDT | Special Weather Statement | BMX | Russell | 39 min |
| Jul 22, 3:38 PM CDT | Special Weather Statement | BMX | Fayette, Marion | 37 min |
| Jul 22, 3:46 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 44 min |
| Jul 22, 3:48 PM CDT | Special Weather Statement | BMX | Clay | 42 min |
| Jul 22, 3:55 PM CDT | Special Weather Statement | BMX | Shelby | 50 min |
| Jul 22, 3:56 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 34 min |
| Jul 22, 3:59 PM CDT | Special Weather Statement | BMX | Pickens | 46 min |
| Jul 22, 4:03 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 42 min |
| Jul 22, 4:09 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
| Jul 22, 4:49 PM CDT | Special Weather Statement | BMX | Pickens | 41 min |
| Jul 22, 4:53 PM CDT | Special Weather Statement | BMX | Chambers | 37 min |
| Jul 22, 5:20 PM CDT | Special Weather Statement | BMX | Lee | 40 min |
| Jul 22, 5:37 PM CDT | Special Weather Statement | BMX | Greene | 38 min |
| Jul 22, 5:39 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 36 min |
| Jul 22, 6:18 PM CDT | Special Weather Statement | BMX | Elmore | 27 min |
| Jul 22, 6:23 PM CDT | Special Weather Statement | BMX | Jefferson | 37 min |
| Jul 22, 6:37 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 21 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.